DAPSONE-INDUCED METHEMOGLOBINEMIA IN A PATIENT WITH WELLS SYNDROME: A CASE REPORT


Kutlu O., Kocaturk E. O. , Cure K., Demirkesen C. , Eruzun H., Tukek T.

JOURNAL OF ISTANBUL FACULTY OF MEDICINE-ISTANBUL TIP FAKULTESI DERGISI, vol.79, no.2, pp.96-100, 2016 (Journal Indexed in ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 79 Issue: 2
  • Publication Date: 2016
  • Title of Journal : JOURNAL OF ISTANBUL FACULTY OF MEDICINE-ISTANBUL TIP FAKULTESI DERGISI
  • Page Numbers: pp.96-100

Abstract

Case: A 24 year old woman, was admitted to our outpatient clinic with common urticarial lesions after treatment with amoxicillin clavulanic acid. Lesions were annular, erythematous, indurated plaques with changing diameters.. A relapse was occured after oral methylprednisolone/cetirizine/topical mometasone treatment. After treatment resistance with hydroxychloroquine for 6 weeks, dapsone was started. On the 5th day of 2x100 mg dapsone treatment severe headache, dizziness, palpitations, fatigue, was considered methemoglobinemia: Dapsone induced methemoglobinemia was shown with 5.10 % methemoglobin level and followed up with supportive treatment.